Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Aug 28, 2012, 3:11 PM CDT for 21 counties in Nebraska; Monona County, Iowa. It took effect at Aug 29, 2012, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2012, 3:11 PM CDT (20:11 UTC)
- In effect from
- Aug 29, 2012, 1:00 PM CDT
- Expired
- Aug 29, 2012, 8:32 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -536 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS83 KOAX 282011 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 311 PM CDT TUE AUG 28 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY... .A HOT AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA ON WEDNESDAY WITH AFTERNOON TEMPERATURES CLIMBING TO NEAR OR SLIGHTLY ABOVE 100. THESE HOT TEMPERATURES WILL COMBINED WITH A DRY AIRMASS TO ALLOW FOR AFTERNOON RELATIVE HUMIDITY VALUES TO DROP BELOW 20 PERCENT FOR A FEW HOURS. BREEZY SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AREA ALSO EXPECTED ON WEDNESDAY. NEZ011-012-015>018-030>033-042-290415- /O.UPG.KOAX.FW.A.0004.120829T1800Z-120830T0200Z/ /O.NEW.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- 311 PM CDT TUE AUG 28 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033 AND 042... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033 AND 042. * WIND...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL BELOW 20 PERCENT FOR A COUPLE OF HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KERN
5 follow-up statements
579 WWUS83 KOAX 290217 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 917 PM CDT TUE AUG 28 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY... .HOT CONDITIONS WILL PREVAIL ACROSS NORTHEAST NEBRASKA WEDNESDAY WITH AFTERNOON TEMPERATURES CLIMBING TO NEAR OR SLIGHTLY ABOVE 100 DEGREES. THESE HOT READINGS WILL COMBINE WITH A DRY AIRMASS ALLOWING AFTERNOON RELATIVE HUMIDITY VALUES TO DROP BELOW 20 PERCENT FOR A FEW HOURS. BRISK SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AREA ALSO EXPECTED. NEZ011-012-015>018-030>033-042-291030- /O.CON.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- 917 PM CDT TUE AUG 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR DRY AND GUSTY CONDITIONS FOR FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033 AND 042... * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033 AND 042. * WIND...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL BELOW 20 PERCENT FOR A COUPLE OF HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND POSSIBLY BANNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CHERMOK
131 WWUS83 KOAX 290830 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 AM CDT WED AUG 29 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY... .TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO AROUND 100. THESE HOT TEMPERATURES WILL COMBINE WITH A DRY AIRMASS CREATING AFTERNOON RELATIVE HUMIDITY VALUES NEAR OR BELOW 20 PERCENT FOR A FEW HOURS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AREA ALSO EXPECTED. NEZ043-050-291630- /O.EXA.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ COLFAX-BUTLER- 330 AM CDT WED AUG 29 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WINDS FOR FIRE WEATHER ZONES 043 AND 050... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 043 AND 050. * WIND...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL BELOW 20 PERCENT FOR A COUPLE OF HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND POSSIBLY BANNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ011-012-015>018-030>033-042-291630- /O.CON.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- 330 AM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WINDS FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033 AND 042... * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033 AND 042. * WIND...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL BELOW 20 PERCENT FOR A COUPLE OF HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND POSSIBLY BANNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
214 WWUS83 KOAX 291451 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 951 AM CDT WED AUG 29 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY AND AGAIN ON THURSDAY... .TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO AROUND 100. THESE HOT TEMPERATURES WILL COMBINE WITH A DRY AIRMASS CREATING AFTERNOON RELATIVE HUMIDITY VALUES NEAR OR BELOW 20 PERCENT FOR A FEW HOURS. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AREA ALSO EXPECTED TODAY. SIMILAR CONDITIONS COULD OCCUR ON THURSDAY. IAZ043-NEZ034-044-051-065-066-078-088-089-292300- /O.NEW.KOAX.FW.A.0005.120830T1800Z-120831T0200Z/ /O.EXA.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ MONONA-BURT-DODGE-SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- 951 AM CDT WED AUG 29 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 034...043...044...051... 065...066...078...088 AND 089... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 034...043...044...051... 065...066...078...088 AND 089... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 043. FIRE WEATHER ZONES 034...044...051...065...066...078...088 AND 089. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL TO 20 TO 25 PERCENT FOR A FEW HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND MAY BE BANNED IN SOME AREAS. * SIMILAR CONDITIONS MAY OCCUR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ011-012-015>018-030>033-042-043-050-292300- /O.NEW.KOAX.FW.A.0005.120830T1800Z-120831T0200Z/ /O.CON.KOAX.FW.W.0006.120829T1800Z-120830T0200Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX-BUTLER- 951 AM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR FOR FIRE WEATHER ZONES 011...012...015... 016...017...018...030...031...032...033...042...043 AND 050... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...042...043 AND 050... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...042...043 AND 050. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY WILL LIKELY FALL BELOW 20 PERCENT FOR A FEW HOURS. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND MAY BE BANNED IN SOME AREAS. * SIMILAR CONDITIONS MAY OCCUR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DEWALD
382 WWUS83 KOAX 291956 AAA RFWOAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 256 PM CDT WED AUG 29 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE THROUGH EARLY EVENING AND AGAIN THURSDAY AFTERNOON... .MAX TEMPERATURES THURSDAY AFTERNOON WILL CLIMB INTO THE UPPER 90S TO AROUND 100. HOT TEMPERATURES IN COMBINATION WITH A DRY AIRMASS WILL PUSH AFTERNOON RELATIVE HUMIDITY VALUES TO OR BELOW 20 PERCENT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AREA ALSO EXPECTED. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-300400- /O.CON.KOAX.FW.W.0006.000000T0000Z-120830T0200Z/ /O.CON.KOAX.FW.A.0005.120830T1800Z-120831T0200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- 256 PM CDT WED AUG 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033...034 ...042...043...043...044...050...051...065...066...078...088 AND 089... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033... 034...042...043...043...044...050...051...065...066...078... 088 AND 089... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 043. FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033... 034...042...043...044...050...051...065...066...078...088 AND 089. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL FALL TO AROUND 20 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND MAY BE BANNED IN SOME AREAS. * SIMILAR CONDITIONS MAY OCCUR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
604 WWUS83 KOAX 300132 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 832 PM CDT WED AUG 29 2012 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THURSDAY AFTERNOON... .HIGH TEMPERATURES THURSDAY AFTERNOON WILL CLIMB INTO THE UPPER 90S TO AROUND 105 DEGREES OVER MUCH OF THE AREA. WHEN COMBINED WITH RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 15 TO 30 MPH...A DANGEROUS FIRE RISK WILL EXIST DURING THE AFTERNOON AND EARLY EVENING. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-300945- /O.CAN.KOAX.FW.W.0006.000000T0000Z-120830T0200Z/ /O.UPG.KOAX.FW.A.0005.120830T1800Z-120831T0200Z/ /O.NEW.KOAX.FW.W.0007.120830T1800Z-120831T0200Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- 832 PM CDT WED AUG 29 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 011...012...015... 016...017...018...030...031...032...033...034...042...043...043... 044...050... 051...065...066...078...088 AND 089... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY. THE RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED AND THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT SINCE IT HAS BEEN REPLACED BY THE NEW WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 043. FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033... 034...042...043...044...050...051...065...066...078...088 AND 089. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED AGAIN THURSDAY AFTERNOON AND EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL FALL TO 15 TO 25 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND MAY BE BANNED IN MANY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CHERMOK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:08 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 28, 3:08 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT TUE AUG 28 2012
.DISCUSSION...
FORECAST CONCERNS CENTER AROUND HOT TEMPS...FIRE WEATHER
CONDITIONS...AND REMNANTS OF ISAAC.
LATEST WATER VAPOR IMAGERY AND 500MB RAP ANALYSIS SHOWS LARGE DOME
OF HIGH PRESSURE OVER THE CENTRAL CONUS WITH A WEAK IMPULSE ON TOP
RIDING OVER THE RIDGE OVER SOUTHEASTERN WYOMING. UPSTREAM...A
SHORTWAVE TROF CONTINUES TO MOVE ONTO THE WEST COAST. AT THE
SFC...WARM SOUTHWESTERLY FLOW EXTENDS OVER ALL OF THE FORECAST
AHEAD OF SFC LOW PRESSURE CENTERED OVER CENTRAL SOUTH DAKOTA.
ACCAS FIELD REMAINS OVER OUR NORTHERN COUNTIES WHERE MID LEVEL
MOISTURE IS PROGGED TO REMAIN OVERNIGHT AND INTO WEDNESDAY. SOME
VERTICAL MOTION IS PROGGED OVER THIS SAME AREA OVERNIGHT AS ERN
WYOMING WAVE RIDES THE RIDGE TOWARD THE AREA. WITH EXTREMELY DRY
LEVELS BELOW 650MB...DO NOT EXPECT ANY PCPN TO REACH THE GROUND IF
ANY CAN/DOES DEVELOP.
FOCUS THEN TURNS TO FIRE WEATHER CONDITIONS ACROSS OUR NORTHERN
COUNTIES WEDNESDAY AFTERNOON. RED FLAG WARNING CRITERIA WILL BE
VERY CLOSE...ESPECIALLY IF WE CAN MIX OUT OUR SFC DEWPOINTS. WITH
MODEST SOUTHWESTERLY LOW LEVEL FLOW...WE SHOULD MIX OUT TEMPS QUITE
WELL DURING THE AFTERNOON PUSHING HIGHS INTO THE LOWER 100S IN
OUR NORTH TO THE UPPER 90S ELSEWHERE. DO EXPECT SIMILAR READINGS
ON THURSDAY AS 850MB TEMPS AROUND THE SAME IN THE UPPER 20S WITH
STRONG SOUTHWESTERLY MIXING. AS A RESULT...WILL GO WITH A RED FLAG
WARNING IN THE NORTHWEST COUNTIES AND MAY NEED TO CONSIDER A
HEADLINE OF SORTS FOR THURSDAY AS WELL.
MODEL CONSENSUS BRINGS ISAAC REMANTS AS FAR NORTH AS OUR
SOUTHEASTERN TIER OF COUNTIES FRIDAY NIGHT INTO SATURDAY. AS A
RESULT...HAVE ADDED LOW POPS...INCREASED SKY COVER AND LOWERED
HIGHS SLIGHTLY. THIS SYSTEM WILL QUICKLY DRIFT EAST OF THE AREA
AND SOUTHWESTERLY UPPER LEVEL FLOW WILL FOLLOW WITH A FEW EMBEDDED
SHORTWAVES PROGGED TO TRAVEL ACROSS THE REGION. AS A RESULT...HAVE
CONTINUED SOME SMALL CHANCE POPS DAYS 6 & 7 BUT CONFIDENCE IS
FAIRLY LOW.
KERN
&&
.AVIATION...
18Z TAFS FOR KOMA...KLNK...KOFK.
VFR CONDS ARE EXPECTED THROUGH THE PERIOD. VARIABLE MID LEVEL CLOUD
COVER IS EXPECTED...MAINLY ABOVE 10,000 FEET. GUSTY SOUTHWEST WINDS
THIS AFTERNOON WILL DECREASE LATE THIS AFTN AND EVENING AND BECOME
SOUTH.
MILLER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM TO 9 PM CDT WEDNESDAY FOR NEZ011-012-
015>018-030>033-042.
IA...NONE.
&&Hazardous weather outlook, Aug 28, 11:40 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 AM CDT TUE AUG 28 2012 IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>093-290000- BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY- SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 1140 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. NEZ011-012-015>018-030>033-042-290000- ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-PLATTE-STANTON- THURSTON-WAYNE- 1140 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD AFFECT THE NORTHERN PARTS OF NORTHEAST NEBRASKA LATE THIS AFTERNOON. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH OR EXTREME CATEGORY IN PARTS OF NORTHEAST NEBRASKA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING. HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG SOUTHWEST WINDS WILL CREATE A FIRE HAZARD. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY IN THESE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:40 AM CDT | Fire Weather Watch | OAX | Antelope, Boone, Cedar, Cuming, Knox, Madison and 5 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.